Flash Flood, Warren
- When
- June 17, 12:00 PM EST to 6:00 PM EST
- Where
- Warren County, Hague
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.750, -73.517
State Route 9N from Hague to Bolton Landing shut down due to a washouton Tongue Mountain.
A vertically stacked cold-core cyclone was in the vicinity of eastern New York State during late June 16 and on June 17. The system spawned widespread heavy showers andthunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A vertically stacked cold-core cyclone was in the vicinity of eastern New York State during late June 16 and on June 17. The system spawned widespread heavy showers andthunderstorms. Rainfall was mainly 1 to 3 inches through the Hudson-Champlain Valleycorridor. This was enough to trigger more flash flooding on ground previously soaked byheavy rainfall. With the exception of a washout on Route 9 along the western shore of LakeGeorge, there was no major damage from the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 17, 3:00 AM EST, 9 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT FRI JUN 17 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...BEST DYNAMICS ASSOCIATED
WITH THE UPPER LEVEL LOW HAVE MOVED NORTH AND EAST OF THE FORECAST
AREA. IN ADDITION...THE CENTER OF THE LOW IS FORECAST TO MOVE ENEWD
ALONG OR JUST NORTH OF OUR NORTHERNMOST ZONES. AS A RESULT...DON/T
EXPECT A REPEAT OF THURSDAY NIGHTS PROLONGED DELUGE ACROSS THE
EASTERN AND NORTHEASTERN PARTS OF THE FORECAST AREAS...WHERE RADAR
INDICATED 2 TO 4 INCHES OF RAIN FELL. HOWEVER...WITH THE REGION
FROM LAKE GEORGE INTO THE SOUTHERN ADIRONDACKS AND THE NORTHERN PART
OF THE MOHAWK VALLEY SOAKED BY RECENT RAINS...WILL LEAVE THE FLOOD
WATCH IN EFFECT THERE DUE TO THE POSSIBILITY OF CONVECTION THIS
AFTERNOON WITH AN UNSEASONABLY COLD POOL OF AIR ALOFT.
DUE TO THE UNSEASONABLY LOW FREEZING LEVELS THIS AFTERNOON...WILL
ALSO INCLUDE SMALL HAIL POSSIBLE WITH THE THUNDERSTORMS THAT HAVE
BEEN FORECAST IN ALL ZONES.
THE UPPER LOW WILL CONTINUE TO SLOWLY LIFT NORTHEAST TONIGHT AND
SATURDAY. THIS WILL RESULT IN A SLOW DECREASE IN THE POPS DURING
THIS PERIOD...FROM MAINLY LIKELY/CATEGORICAL POPS THIS AFTERNOON...
TO CHANCE/SLIGHT CHANCE POPS SATURDAY.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SURFACE HIGH PRESSURE
AND A RIDGE ALOFT WILL BEGIN TO BUILD INTO THE REGION SATURDAY NIGHT
AND CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN DRY AND
PROGRESSIVELY WARMER WEATHER INTO TUESDAY WHEN HIGHS WILL REACH THE
UPPER 70S TO MID 80S.
A COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT BUT WILL BE LACKING IN
ANY SIGNIFICANT MOISTURE...SO HAVE ONLY INCLUDED A LOW CHANCE OF
SHOWERS/TSTMS. ANOTHER LARGE HIGH PRESSURE SYSTEM THEN BEGINS TO
BUILD SOUTHWARD OUT OF CANADA...PRODUCING MORE DRY WEATHER WEDNESDAY
AND THURSDAY.
&&
.AVIATION...THE OCCLUDED FRONT HAS FINALLY SWEPT THROUGH OUR
REGION...HOWEVER THE UPPER AIR LOW IS STILL JUST TO OUR WEST AND
WILL ONLY VERY SLOWLY MOVE EAST WITH TIME. WHILE SOME DRIER AIR IS
MOVING IN ALOFT...LOW LEVEL MOIST AIR WILL CONTINUE TO CIRCULATE
OCCASIONAL MVFR CEILINGS AND SHOWERS ACROSS THE REGION...MAINLY
NORTH OF ALBANY. CLOUDS AND SCATTERED SHOWERS...OCCASIONALLY
LOWERING THE TERMINALS TO MVFR...COULD PERSIST THROUGHOUT THE DAY
FRIDAY. A FEW RUMBLES OF THUNDER ARE POSSIBLE...AND SMALL HAIL
CANNOT BE ENTIRELY RULED OUT.
&&
.FIRE WEATHER...WITH PLENTY OF PRECIPITATION OVER THE LAST WEEK
ACROSS MANY AREAS FIRE WEATHER THREAT LOW. IN ADDITION EXCELLENT RH
RECOVERY HAS OCCURRED VIRTUALLY EVERY NIGHT WITH MODERATE TO HEAVY
DEW AND NIGHTTIME RH VALUES 85 TO 100 PERCENT. MIN RH TODAY 50 TO 70
PERCENT WITH SHOWERS LIKELY TODAY SO LITTLE DRYING EXPECTED.
&&
.HYDROLOGY...CONCERN WILL BE FOR AREAS WHERE HEAVY PRECIPITATION HAS
FALLEN DURING THE PAST WEEK. SOME LOCATIONS IN HSA HAVE RECEIVED 4
TO 10 INCHES OF RAIN AND THOSE AREAS CAN TAKE LITTLE ADDITIONAL
RAINFALL. SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE
SOME LOCALLY HEAVY DOWNPOURS BUT SHOULD MOVE EAST AT 25 TO 30 KTS.
PWS DOWN TO 1.25 TO 1.50 SO WOULD NOT EXPECT QPF AMOUNTS OF RECENT
DAYS...BUT LOCALIZED ONE INCH PLUS AMOUNTS POSSIBLE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH FOR HAMILTON...WARREN...FULTON...HERKIMER...
SARATOGA... AND WASHINGTON COUNTIES THROUGH FRIDAY AFTERNOON.
VT...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 444 AM EDT FRI JUN 17 2005 NYZ032-033-038-039-041>043-050-082>084-181100- HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SOUTHEAST WARREN NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 444 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...MOST OF THE MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 PM THIS EVENING. IN ADDITION...SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066- VTZ013>015-181100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT- SCHOHARIE NY-SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 444 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...THE MID HUDSON VALLEY...THE BERKSHIRES...THE LITCHFIELD HILLS...THE CATSKILLS...MONTGOMERY COUNTY AND SOUTHERN VERMONT. .DAY ONE... SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Burlington radar (KCXX), 89 km away, was scanning. The volume nearest the first event began at 16:58 UTC.
1 flash flood. Local standard time, as filed.
State Route 9N from Hague to Bolton Landing shut down due to a washouton Tongue Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459617.